MAUDE Adverse Event Report: BELMONT MEDICAL TECHNOLOGIES RAPID INFUSER RI-2, 120V, 1000ML/MIN; PUMP INFUSION

BELMONT MEDICAL TECHNOLOGIES RAPID INFUSER RI-2, 120V, 1000ML/MIN; PUMP INFUSION
Model Number 903-00039
Medical Device Problem Code Pressure Problem (3012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/31/2025
Type of Reportable Event Malfunction
Event or Problem Description
The medsun report stated that during a massive transfusion protocol, the belmont rapid infuser exhibited repeated "high pressure" alarms.Troubleshooting steps were performed, including repositioning the tubing, switching iv access sites, replacing the disposable set, and substituting the device with another belmont unit.
 
Additional Manufacturer Narrative
Internal complaint file # (b)(4) has been logged for this incident for traceability.The ri-2 involved in this incident was returned to belmont for evaluation on august 18, 2025, which is ongoing.The user confirmed that the disposable set involved in this incident could not be sent for review.The incident was initially reported to belmont by the user facility on (b)(6) 2025.Based upon the information provided, belmont documented the incident to be non-reportable at that point.Subsequently, belmont received medsun report #(b)(4) on august 18, 2025, therefore reporting this now.Belmont initially received a complaint from the user facility on (b)(6) 2025 where the complainant (b)(6) reported that the unit exhibited a high pressure alarm during a case and another unit was brought in to complete the procedure.The case was completed and the patient was not harmed.As per medsun report #(b)(4) (received on (b)(6) 2025) from (b)(6), it was reported that during a massive transfusion protocol, the belmont rapid infuser exhibited repeated "high pressure" alarms.Troubleshooting steps were performed, including repositioning the tubing, switching iv access sites, replacing the disposable set and substituting the device with another belmont unit.When the rapid infuser detects a situation that is compromising effective infusing, the system stops pumping and heating, closes off the line to the patient, sounds an audible alarm, and displays an alarm message with instructions for corrective measure.A high pressure alarm is generated to alert the user of the condition of the device.The operator manual states the following: "make certain that the flow path is not blocked.Check that the recirculate line is not obstructed.Check that the infusion site is well placed and use the appropriate infusion set recommended in the guide, match the infusion set to flow rate and fluid type on page 10.Increase pressure limit setting.Press next to silence the alarm and resume.Check functionality of the pressure transducer by gently pressing the transducer.Pressure reading on screen should change.If not, it is defective, service machine." infusion of the patient can be continued by other means if the error persists the cited ri-2 was returned to belmont for investigation and is currently undergoing evaluation.The disposable set was discarded and could not be sent for investigation.However, the lot number (lot #20241205) was provided, we tested a retain sample from the same lot as the cited sample and no issues were identified.All disposable sets are 100% leak tested and visually inspected prior to release.Without results of the device investigation, no conclusions can be drawn at this time.A follow-up report will be submitted once the investigation is complete and additional information becomes available.
 
Additional Manufacturer Narrative
The cited rapid infuser was evaluated by a belmont service technician.The reported high-pressure alarm could not be reproduced after extensive testing.We did find that the unit failed pressure transducer calibration, however we found no issue with the transducer itself.The device history was reviewed and no similar issues were identified.The disposable set involved was evaluated onsite and no issues were identified.All disposable sets are 100% leak tested and visually inspected prior to release.The lot history of the set involved was reviewed and no similar issues were identified.A meeting was held between the biomed, and belmont tech service and engineering.It was determined a possible cause of the high pressure alarm was operator error due to the elevation difference between the unit output and iv bag.We will continue to monitor these incidents going forward.

Brand Name
RAPID INFUSER RI-2, 120V, 1000ML/MIN
Common Device Name
PUMP INFUSION
Manufacturer (Section D)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer (Section G)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer Contact
hiba inayath sharief
780 boston road
billerica, MA 01821
MDR Report Key23072096
Report Number1219702-2025-00052
Device Sequence Number18658191
Product Code FRN
UDI-Device Identifier10896128002630
UDI-Public10896128002630
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K141654
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Inspection
Type of Report Initial,Followup
Report Date (Section B) 11/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number903-00039
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/18/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/17/2025
Supplement Report FDA Received Date11/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age34 YR
Patient SexMale
Patient EthnicityHispanic
Patient RaceWhite